Select the search type
  • Site
  • Web
Go

Answers from the BJC Experts

Ask the BJC Expert allows you to get the answers you need about a variety of health, medicine and exercise issues to help you live a more healthy life.

Please browse the most recent questions below or use the search the questions feature to see if the answer to your question is already given. If not, please submit a new question for our experts.

Can I take Benadryl, Prednisone, and Motrin IB 200mg?

The Benadryl (diphenhydramine) does not have any direct drug interactions with either prednisone (Deltasone) or Motrin IB (ibuprofen). The Benadryl can cause drowsiness, be careful if you must be alert.

The other two are both anti-inflammatory medications, the prednisone a steroid, the Motrin an NSAID. Although an interaction is possible, these drugs may be used together for short periods of time. Side effects from NSAIDs, such as stomach upset, nausea, or heartburn may get worse if you also take prednisone, especially if taken together for prolonged periods of time.

I would recommend not taking these two at the same time at least. Normally the prednisone is given with breakfast, in the morning. Take each of these with food or milk.

Follow the instructions your doctor gave for the prednisone. Take the Benadryl and Motrin only as needed.

4901 Forest Park Avenue
St. Louis, Missouri 63108
314.286.2000
Copyright © 1997- 2021 BJC HealthCare. All Rights Reserved.